MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-24-111-80-18
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Aneurysm (1708); Obstruction/Occlusion (2422)
Date of Event 12/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been performed by the manufacturer and the following has been found: dhr review: a full review of the device history record for these devices has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the devices have not met the final release criteria.Video review: additionally, a review of an in process video taken after loading of the main body device was performed.This video acts as a record that the device meets the inspection requirements for a loaded implant.This video confirmed that the device was packed into the delivery system in accordance to company work instruction 211, inspection of packed sg-hbb and sg-hpe devices.Case review (including sizing sheet and scan review where required): original evar was performed on (b)(6) 2015.At the end of the procedure, a type 4 endoleak was present.Type 4 endoleaks are common due to the patient heparinization during evar, and are expected to resolve within 30 days after surgery.Ct imaging was performed (b)(6) 2015 (4 days post op) which identified the occlusion in the contralateral leg at the distal end.The contra-lateral leg was reported to have been landed low in the original procedure meaning the distal end of the contralateral limb resided in a narrow portion of the vessel.This led to a post-operative occlusion.A re-intervention was carried out the same day to resolve the occlusion by performing a fem-fem bypass using a propaten prosthesis (8mm).Main body length of aorfix[?] stent graft used equals 111mm (main body only, excluding ipsilateral leg length), and contralateral leg length equals 90mm totaling a length of 201mm.From a review of the schema, total length measured from left renal to left internal iliac artery equals 203mm.Sizing appears appropriate.There is no information to suggest malfunction of the implant.The dhr review and video reviews are acceptable, and therefore confirm that all inspection and manufacturing activities met specifications.The stent graft has performed as intended.Ifu review: potential adverse events related to the procedure or implant malfunction include, but are not limited to: vessel damage, for example, dissection, plaque disruption, rupture, thrombosis, occlusion and fistulae.Loss of stent graft function arising from, for example, improper component placement or deployment, component migration, occlusion, infection, loss of integrity requiring surgical revision, perforation and endoleak; implant procedure states: any endoleak left untreated during the implantation procedure must be carefully monitored after implantation.Risk analysis: lombard medicals hazards risk analysis has been reviewed and limb occlusion is listed in lombard medical risk analysis section c.5.No further update is required.In this case, the distal part of the contralateral leg was placed into a narrower part of the vessel causing the limb occlusion.(b)(4).Conclusions: the risk / benefit remains acceptable however lombard medical will continue to track and trend in accordance to quality system procedures.Lombard medical now intends to close this complaint file.
 
Event or Problem Description
The original procedure was performed on (b)(6) 2015.Stent grafts were placed from the right approach for the evar.Ipsilateral rim was fully expanded.But contralateral leg did not expand enough because the distal end of the leg was placed downward narrow portion than planning position.The physician performed the touch-up from the junction part to the distal end of the rim by reliant balloon catheter.Final angiography was revealed the type 4 endoleak.The patient will be followed-up.On (b)(6) 2015 (4 days later from the operation) ct was revealed the left rim occlusion.The physician performed the f-f bypass for the patient by using a propaten prosthesis (8mm).

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key5356590
Report Number3004753364-2016-00002
Device Sequence Number10877795
Product Code MIH
UDI-Device Identifier05055715606523
UDI-Public05055715606523
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Report Date (Section B) 01/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/19/2017
Device Model NumberSG-HBB-24-111-80-18
Device Lot NumberCP65165-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR